Alert archive / Ohio / Coastal Flood Statements in 2011
Coastal Flood Statement 1, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Aug 10, 2011, 3:40 AM EDT for Ashtabula County, Lake County, Ohio; Erie County, Pennsylvania. It took effect at Aug 10, 2011, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2011, 3:40 AM EDT (07:40 UTC)
- In effect from
- Aug 10, 2011, 8:00 AM EDT
- Expired
- Aug 10, 2011, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Lake County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
424 WHUS41 KCLE 100740 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 340 AM EDT WED AUG 10 2011 OHZ012-089-PAZ001-101545- /O.NEW.KCLE.CF.S.0001.110810T1200Z-110811T0000Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 340 AM EDT WED AUG 10 2011 ...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... WEST WINDS OF 15 TO 25 MPH ALONG WITH 4 TO 6 FOOT WAVES WILL RESULT IN A HIGH RISK FOR RIP CURRENTS TO DEVELOP ON THE SHORELINE OF LAKE ERIE TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL LIKELY DEVELOP AND WILL BE STRONG ENOUGH TO BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
1 follow-up statement
489 WHUS41 KCLE 101535 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1135 AM EDT WED AUG 10 2011 OHZ012-089-PAZ001-102345- /O.CON.KCLE.CF.S.0001.000000T0000Z-110811T0000Z/ LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE- 1135 AM EDT WED AUG 10 2011 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... ...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... WEST WINDS OF 15 TO 25 MPH ALONG WITH 4 TO 6 FOOT WAVES WILL RESULT IN A HIGH RISK FOR RIP CURRENTS ALONG THE SHORELINE OF LAKE ERIE TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL LIKELY DEVELOP AND WILL BE STRONG ENOUGH TO BE LIFE THREATENING TO ANYONE ENTERING THE LAKE. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Aug 10, 3:09 AM EDT, 31 minutes earlier.
Area forecast discussion, Aug 10, 3:09 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 309 AM EDT WED AUG 10 2011 .SYNOPSIS... HIGH PRESSURE OVER IOWA WILL MOVE EAST ACROSS THE REGION LATE THURSDAY THROUGH FRIDAY. WEAK LOW PRESSURE WILL MOVE UP THE OHIO VALLEY SATURDAY AND SUNDAY BEFORE ANOTHER AREA OF HIGH PRESSURE MOVES EAST INTO THE AREA BY TUESDAY. && .NEAR TERM /UNTIL 6 PM WEDNESDAY EVENING/... COOLER AND DRYER AIR SPREADING SE ACROSS THE CWA WILL BRING DRY CONDITIONS TODAY TO MOST OF THE AREA. HOWEVER...COLD AIR ALOFT WITH AN UPPER TROUGH WILL CREATE INSTABILITY RELATIVE TO LAKE ERIE AND LEAD TO THE POSSIBILITY OF LAKE EFFECT SHRA AND POSSIBLE TSRA. AS USUAL GUIDANCE POPS ARE ON THE LEAN SIDE FOR THE POSSIBLE LAKE EFFECT ACTIVITY SO WILL GO ABOVE GUIDANCE FOR THE THREAT. COOLER AIR WILL LEAD TO TEMPS A LITTLE COOLER THAN YDAY BUT MORE NOTABLE WILL BE THE DECREASED HUMIDITY. && .SHORT TERM /6 PM WEDNESDAY EVENING THROUGH SATURDAY NIGHT/... THE THREAT FOR LAKE EFFECT SHRA/TSRA WILL PROBABLY CONTINUE INTO THU MORNING UNTIL THE COMBINATION OF EASTWARD MOVEMENT OF THE COLD AIR ALOFT AND HIGH PRESSURE BUILDING IN WORKS TO DIMINISH THE THREAT. DRY AND COOLER WEATHER WILL THEN PREVAIL OVER THE WHOLE CWA AT LEAST THROUGH FRI AND POSSIBLY UNTIL LATE FRI NIGHT. A RETURN FLOW SETTING UP FRI WILL HELP MOISTURE AND MAKE THE AIRMASS PROGRESSIVELY MORE UNSTABLE INTO FRI NIGHT. AN APPROACHING LOW BY SATURDAY WILL PROVIDE THE FOCUS TO SPREAD FAIRLY WIDESPREAD SHRA/TSRA WEST TO EAST ACROSS THE CWA STARTING LATE FRI NIGHT WITH THE BETTER THREAT SAT AND SAT NIGHT AS THE LOW CROSSES THE AREA. TEMPS WILL WARM SOME AHEAD OF THE LOW FRI INTO SAT BUT NOTHING LIKE THE HOT TEMPS WE SAW FOR MUCH OF JULY AND EARLY AUGUST. && .LONG TERM /SUNDAY THROUGH TUESDAY/... STUCK CLOSE TO THE HPC GUIDANCE THROUGH THE LONG TERM PORTION. BEGINNING SUNDAY MODELS HAVE A SHORT WAVE TROF DROPPING SOUTHEAST TOWARD THE LOWER GREAT LAKES/OHIO VALLEY REGION. AT THE SURFACE...LOW PRESSURE WILL BE OVER PENNSYLVANIA WITH A TROF EXTENDING WEST INTO NORTHERN OHIO. DEEP MOISTURE WILL BE SPREAD ACROSS THE AREA. FEELING THAT SHOWERS WILL DOMINATE VS THUNDERSTORMS...BEING ON THE BACK (COOL) SIDE OF THE LOW. FOR NOW WILL CONTINUE WITH CHANCE POPS ALTHOUGH THIS MAY NEED TO BE RAISED IF THE PATTERN HOLDS. MONDAY SURFACE HIGH PRESSURE WILL BE CENTERED OVER INDIANA/ILLINOIS WITH A NORTHERLY FLOW CONTINUING ACROSS THE AREA. DRIER AIR IS ALSO SHOWN TO BE MOVING INTO THE AREA SO WILL GO WITH PC SKIES AND DRY CONDITIONS. TUESDAY UPPER HIGH PRESSURE STARTS TO BUILD ACROSS THE AREA AS THE SURFACE HIGH CENTERS ITSELF ACROSS THE OHIO VALLEY. WILL CONTINUE WITH FAIR WX. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... COLD FRONT IN THE AREA ALTHOUGH DIFFICULT TO FIND WITH SOUTHWEST FLOW ACROSS NORTHERN OHIO AND SRN LWR MI AND NO BIG DEWPOINT CHANGE ACROSS THE AREA. SURFACE TROF IS OVER LAKE ERIE SO BEST GUESS WOULD BE FROM SERN ONTARIO ACROSS LAKE ERIE INTO NWRN OHIO. FRONT SHOULD REACH SOUTHEAST OF THE AREA BY 15Z WITH HIGH PRESSURE BUILDING IN FROM THE WEST. IN GENERAL WOULD EXPECT VFR CONDITIONS THROUGH TODAY AND THAT SHOULD WORK FOR THE WESTERN TERMINALS. LIKELY VALID EAST AS WELL ALTHOUGH WITH COOL AIR MOVING OVER THE WARM WATERS OF LAKE ERIE EXPECTING LAKE EFFECT CLOUDS AND SCATTERED SHOWERS AND POSSIBLY THUNDERSTORMS OFF THE LAKE INTO NERN OHIO AND NWRN PA THROUGH THE AFTERNOON. LAKE 850MB INSTABILITY ON BUFKIT ACTUALLY REACHES THE MODERATE CATEGORY FOR A TIME THIS EVENING. PUT IN SHOWERS KCLE KYNG KCAK AND KERI THROUGH THE AFTERNOON. DIURNAL TRENDS AND INCREASING SHEAR SHOULD HELP TO BRING THIS TO AN END TOWARDS EVENING INLAND BUT LAKE INSTABILITY COULD KEEP IT GOING ERIE VICINITY THROUGH EVENING AS WELL. OUTLOOK...NON-VFR POSSIBLE SATURDAY INTO SUNDAY IN THUNDERSTORMS. && .MARINE... NEAR TERM WILL CONTINUE WITH SMALL CRAFT ADVISORY AS IS. ALSO WITH 850MB TEMPS +10C OR SO LAKE EFFECT SHOWERS ARE POSSIBLE TODAY ALONG WITH WATERSPOUTS. BEST CHANCE MAY BE THURSDAY MORNING AS THE SURFACE HIGH IS CLOSER AND THERE WILL BE AN OPPORTUNITY TO DEVELOP A LAND BREEZE/OFFSHORE CONVERGENT ZONE TOWARDS MORNING. EXPECT FAIR WEATHER OTHERWISE THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. SATURDAY LOW PRESSURE AND DEEP MOISTURE WILL DROP INTO THE GREAT LAKES AND BRING A CHANCE OF SHOWERS AND/OR THUNDERSTORMS TO THE LAKE SATURDAY AND SUNDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LEZ144>149. && SYNOPSIS...ADAMS NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Aug 10, 12:05 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1205 AM EDT WED AUG 10 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-110415- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1205 AM EDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-110415- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1205 AM EDT WED AUG 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WATERSPOUTS ARE LIKELY ON LAKE ERIE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 9, 10:10 PM EDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1010 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL BREWSTER 40.71N 81.60W
08/09/2011 M0.88 INCH STARK OH TRAINED SPOTTER
0814 PM HAIL SEVEN HILLS 41.38N 81.68W
08/09/2011 M1.00 INCH CUYAHOGA OH BROADCAST MEDIA
VEHICLES DENTED
0830 PM HAIL SAVANNAH 40.97N 82.36W
08/09/2011 M1.75 INCH ASHLAND OH LAW ENFORCEMENT
0957 PM TSTM WND GST 6 N HUBBARD 41.25N 80.57W
08/09/2011 M0 MPH TRUMBULL OH PUBLIC
60 MPH IN MASURY
&&
LOMBARDYThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:13 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit | 47 min |
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Summit, Wayne | 67 min |
| Aug 9, 8:45 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 75 min |
| Aug 9, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 63 min |
| Aug 10, 8:07 AM EDT | Special Marine Warning | CLE | 38 min | |
| Aug 10, 8:47 AM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 10, 10:44 AM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Coastal Flood Statements in Ohio, 2011Coastal Flood Statements in Pennsylvania, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.